MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name (b)(6).Device code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported that a polaris loop ureteral stent was to be used during a lithotripsy procedure, and, during unpacking, it was noticed that the stent was fractured.The procedure was completed with another of the same device and there were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name.(b)(6) hospital.Block h6: device code a0401 captures the reportable event of stent shaft break.Upon receipt at our quality assurance laboratory, this polaris loop ureteral stent underwent a thorough analysis.Visual inspection of the device revealed that the stent shaft was detached in two parts.These parts were returned for analysis.Based on the information available and analysis results, the reported allegation of stent shaft break could be confirmed.It was possible to conclude that the issue could be caused by operational factors due to, the retrieval line may be removed before placement at the physician's discretion and if the retrieval line gets entangled in the coil and is removed using excess force, the stent can get detached/separated during the preparation affecting the performance of the device.A conclusion code of adverse event related to procedure was assigned to this investigation.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21106910
Report Number2124215-2024-83112
Device Sequence Number7947424
Product Code FAD
UDI-Device Identifier08714729421085
UDI-Public08714729421085
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061552320
Device Catalogue NumberM0061552320
Device Lot Number0034038835
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight63 KG